i take baclofen to control my body twitches but i started to feel the med not working for around 5 weeks now. i laid down in bed last night watching tv and then my body twitches/ spasms came back. they lasted up until i got out of bed and did some stretches. i then took another baclofen and waited for about 15 minutes and laid back down and they were gone and i went to sleep. the body twitches/spasms lasted about 20 minutes. one after another. do you have any ideas on what to do? also my doctor says that i am maxxed out on my baclofen. 20 mg 3 times per day
Hi there. There can be various causes for muscle twitching. It could be familial, hypothyroidism, electrolyte and metabolic disorders, dehydration, diuretics, metabolic like low sodium, magnesium or calcium, spinal stenosis, drugs like caffeine, theophylline, terbutaline, lithium etc, osteomalacia, polyneuropathy and restless leg syndrome. Treatment could include baclofen, diazepam, tizandine, gabapentin etc.
Botulinum toxin is also under consideration for treatment. Discuss with your neurologist about these possibilities and medications. Hope this helps. Take care.
I was doing some thinking today and my body twitches all started after i was on gabapentin for about a month. i don't know if it was just a coinstidence but thats when it was. i stopped taking that med when i was perscribed 2400 mg three times daily. well i was instructed by a chiropractor to stop all my meds. i got off almost all of them ( 8 or 9 different pills). i now take baclofen 20 mg 3 times per day. It was helping for about 6 months then the twitches came back lasting about half hour. over and over. I went to my doctor and now they are ordering a sleep study. I want to get to the bottom of this. I also have bad low back pain and radiates to my legs. my muscles tense up in my back then makes my legs difficult to use. so i take tramadol, xanax, amiltripoline, and baclofen. i also wear a 10 s unit on my back. i am ordered to wear it 12 hrs on 12 off. I with Gods help want to be med free and able to play/ shoot ball / split wood or any daily activity like work. I am tired of the limittations i have
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.